An exact solution for a derivative nonlinear Schrödinger equation

David J. Kaup, Alan C Newell

Research output: Contribution to journalArticle

752 Citations (Scopus)

Abstract

A method of solution for the "derivative nonlinear Schrödinger equation" iqt = -qxx±i(q*q 2)x is presented. The appropriate inverse scattering problem is solved, and the one-soliton solution is obtained, as well as the infinity of conservation laws. Also, we note that this equation can also possess "algebraic solitons."

Original languageEnglish (US)
Pages (from-to)798-801
Number of pages4
JournalJournal of Mathematical Physics
Volume19
Issue number4
StatePublished - 1977
Externally publishedYes

Fingerprint

Inverse Scattering Problem
Soliton Solution
Solitons
Nonlinear equations
Conservation Laws
nonlinear equations
Nonlinear Equations
solitary waves
Exact Solution
Infinity
Derivatives
Derivative
inverse scattering
conservation laws
infinity
Conservation
Scattering

ASJC Scopus subject areas

  • Organic Chemistry

Cite this

An exact solution for a derivative nonlinear Schrödinger equation. / Kaup, David J.; Newell, Alan C.

In: Journal of Mathematical Physics, Vol. 19, No. 4, 1977, p. 798-801.

Research output: Contribution to journalArticle

@article{697d682010e04cb2a3d968510587157b,
title = "An exact solution for a derivative nonlinear Schr{\"o}dinger equation",
abstract = "A method of solution for the {"}derivative nonlinear Schr{\"o}dinger equation{"} iqt = -qxx±i(q*q 2)x is presented. The appropriate inverse scattering problem is solved, and the one-soliton solution is obtained, as well as the infinity of conservation laws. Also, we note that this equation can also possess {"}algebraic solitons.{"}",
author = "Kaup, {David J.} and Newell, {Alan C}",
year = "1977",
language = "English (US)",
volume = "19",
pages = "798--801",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "4",

}

TY - JOUR

T1 - An exact solution for a derivative nonlinear Schrödinger equation

AU - Kaup, David J.

AU - Newell, Alan C

PY - 1977

Y1 - 1977

N2 - A method of solution for the "derivative nonlinear Schrödinger equation" iqt = -qxx±i(q*q 2)x is presented. The appropriate inverse scattering problem is solved, and the one-soliton solution is obtained, as well as the infinity of conservation laws. Also, we note that this equation can also possess "algebraic solitons."

AB - A method of solution for the "derivative nonlinear Schrödinger equation" iqt = -qxx±i(q*q 2)x is presented. The appropriate inverse scattering problem is solved, and the one-soliton solution is obtained, as well as the infinity of conservation laws. Also, we note that this equation can also possess "algebraic solitons."

UR - http://www.scopus.com/inward/record.url?scp=36749109491&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=36749109491&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:36749109491

VL - 19

SP - 798

EP - 801

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 4

ER -